Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 15, 2021, 6:39 PM CDT for Moore County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 15, 2021, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
County Moore County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WWUS84 KAMA 152339
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
639 PM CDT Thu Jul 15 2021
TXZ007-160015-
Moore TX-
639 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MOORE COUNTY UNTIL 715
PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Sunray, or 6 miles northeast of Dumas. This storm
was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dumas and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3606 10196 3606 10187 3602 10163 3575 10173
3585 10206
TIME...MOT...LOC 2339Z 106DEG 1KT 3594 10189
$$
RuttWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:12 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 15, 6:12 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 612 PM CDT Thu Jul 15 2021 .AVIATION... KDHT and KGUY are looking to be VFR through the entire 00Z TAF period with winds out of the south to southwest generally less than 10 kts. KAMA has a low end potential to be impacted by a thunderstorm between now and 04Z. Confidence is low and have left out of the TAF for now. Will need to amend if impacts to the terminal become increasingly possible. Other than that KAMA will be VFR with light winds as well. Hoffeditz && .PREV DISCUSSION... /Issued 119 PM CDT Thu Jul 15 2021/ SHORT TERM... An upper level short wave trough will slowly move southeast across the southern Texas Panhandle through this evening. A stationary front lies across the northern Texas Panhandle from near Romero to just north of Stinnett to near Follett. Thunderstorms are expected to develop along and south of this front this afternoon and evening. A thunderstorm or two may become severe given the instability and shear. Hail to the size of quarters and 60 mph winds will be the main threats. Locally heavy rain may lead to some flooding. On Friday, a northwest flow aloft will continue and another short wave trough will move southeast across southeast Colorado and northeast New Mexico in the flow, so this should help to bring the mountain thunderstorms into the western Panhandles late Friday afternoon into Friday night. Highs on Friday are expected to be around normal. LONG TERM...Saturday through Wednesday Upper high over the southern Rockies Saturday and a shortwave trough across eastern Kansas into northern Oklahoma and the eastern and southern Texas Panhandle will maintain a north northwesterly to northerly upper flow across the Panhandles Saturday through Sunday. The upper high will build north over the Great Basin region and Four Corners region by Sunday. Convection developing over the central Rockies and central Plains states will track south into the forecast area this weekend. The upper high will shift further north into Wyoming by Monday and should remain over the central Rockies Monday through Wednesday. The upper flow will transition to northeasterly by Monday night and Tuesday through Wednesday. Upper low develops near the mid Mississippi River Valley Monday and then becomes closed off and digs west and south over the southern Plains states by Tuesday afternoon and Tuesday night and then over the Texas South Plains and West Texas by Wednesday. Chances for convection will continue this weekend into the first half of next week. Monsoonal moisture from the Pacific and Mexico will advect north and northeast across the southern Rockies into the Panhandles Saturday through Sunday night and Monday and then becomes more or less cut off by Wednesday. With the abundance of low and mid/upper level moisture this weekend into early next week, locally heavy rainfall which could lead to flooding or flash flooding will be the greatest threat across the forecast area. Forecast PWATs on Saturday will be around 1.39 to 1.46 inches and then around 1.5 inches Saturday night and Sunday. Forecast PWATs then drop below 1.5 inches to between 1.4 and 1.5 inches Sunday night and Monday. Given the fact that it is mid to late July in the Panhandles, these PWATs are at or greater than the 90th percentile. Will mention heavy rain in the grids this weekend for Saturday afternoon through Sunday night. A stalled frontal boundary Saturday over northeast New Mexico across southern Kansas or northern Oklahoma will push south into the southern Texas Panhandle or Texas South Plains region by Saturday night and then lifting back to the northeast again across the Panhandles Sunday. The frontal boundary then pushes west and south across the forecast area Sunday night. Surface high then builds down into the Panhandles by Monday night through Wednesday. Near or below normal temperatures are expected this weekend through the middle of next week. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 36/89
Hazardous weather outlook, Jul 15, 1:38 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 138 PM CDT Thu Jul 15 2021 OKZ001>003-TXZ001>020-317-161200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 138 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through tonight across much of the Oklahoma and Texas Panhandles. A storm or two may become strong to severe through this evening across the eastern and southern Texas Panhandle. Damaging winds will be the primary hazard, although hail of a quarter size or less cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles late Friday afternoon through Wednesday. Overall the probability of severe thunderstorms is low at this time. However, the strongest storms will be capable of producing locally heavy rainfall, especially Saturday afternoon through Sunday night, which may lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Special weather statement, Jul 15, 4:09 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Amarillo TX 409 PM CDT Thu Jul 15 2021 TXZ011-152130- Oldham TX- 409 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM COUNTY UNTIL 430 PM CDT... At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Nara Visa, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Oldham County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3561 10304 3557 10279 3532 10292 3538 10304 TIME...MOT...LOC 2109Z 292DEG 12KT 3551 10305 DGW
Special weather statement, Jul 15, 5:03 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
503 PM CDT Thu Jul 15 2021
TXZ006-007-011-152230-
Hartley TX-Moore TX-Oldham TX-
503 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 530 PM
CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Channing, or 23 miles southwest of Dumas. This storm was nearly
stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Channing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3578 10243 3579 10208 3562 10215 3562 10216
3558 10216 3551 10219 3564 10249
TIME...MOT...LOC 2203Z 284DEG 2KT 3569 10232
RuttSpecial weather statement, Jul 15, 6:12 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Amarillo TX 612 PM CDT Thu Jul 15 2021 TXZ006-011-152345- Hartley TX-Oldham TX- 612 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 645 PM CDT... At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Channing, or 22 miles south of Dalhart. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Channing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 10229 3568 10260 3585 10252 3582 10217 TIME...MOT...LOC 2311Z 160DEG 3KT 3574 10244 Rutt
Special weather statement, Jul 15, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
639 PM CDT Thu Jul 15 2021
TXZ007-160015-
Moore TX-
639 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MOORE COUNTY UNTIL 715
PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Sunray, or 6 miles northeast of Dumas. This storm
was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dumas and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3606 10196 3606 10187 3602 10163 3575 10173
3585 10206
TIME...MOT...LOC 2339Z 106DEG 1KT 3594 10189
RuttThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:22 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 23 min |
| Jul 14, 7:48 PM CDT | Special Weather Statement | AMA | Hartley | 27 min |
| Jul 14, 9:02 PM CDT | Special Weather Statement | AMA | Oldham | 28 min |
| Jul 14, 9:30 PM CDT | Special Weather Statement | AMA | Potter | 30 min |
| Jul 15, 4:09 PM CDT | Special Weather Statement | AMA | Oldham | 21 min |
| Jul 15, 5:03 PM CDT | Special Weather Statement | AMA | Hartley | 27 min |
| Jul 15, 5:21 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 54 min |
| Jul 15, 5:36 PM CDT | Areal Flood Advisory | AMA | Hartley | 3 hr |
| Jul 15, 6:12 PM CDT | Special Weather Statement | AMA | Hartley | 33 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.